Hello!

It looks like you're new here. If you want to get involved, click one of these buttons!

Howdy, Stranger!

It looks like you're new here. If you want to get involved, click one of these buttons!

Nausea and taste changes

Hi all,

I had a SCT on May 19 at the Churchill Hospital in Oxford. I am now Day 40 (it's amazing how time flies) and have been making steady progress since leaving hospital with little in the way of complications.

The main problem I have had is taste changes and nausea. I am still producing very thick salty saliva and have an awful metallic taste in my mouth for much of the day which is making me feel a little nauseous (but not affecting my appetite).

My current meds are Acilovir 800mg 4 times per day, Ciclosporin 200mg 2 times per day, Co-trimoxazole 960mg M/W/F and Penicillin VK twice a day. From reading the information sheets it seems that nausea is a common side-effect of most of these medicines. Has anybody else experienced these sorts of problems?

Thanks,

Rob.

Best Answer

  • Hi Rob,

    My own experience sounds very similar to yours and at the stage you are at I think I was on a similar level of medication.

    The taste changes seem to be a common side effect but do go away eventually. I think there is a thread somewhere on the subject. It takes a little while but it will go away and food will eventually start to taste normal. The good thing is that it hasn't affected your appetite, which is something I really struggled with. Keep eating as well as you can as it will help you regain your strength.

    Hopefully you are also managing to get some exercise and maintaining your strength. That was something I failed to do so my recovery was slower than perhaps it could have been. I lost a lot of leg muscle by laying up in bed so I'd encourage you to get up and walk about whenever you can and keep your legs going, even if it's only short distances.

    All the best with your recovery and please keep us updated.

    Steve.

Answers

Sign In or Register to comment.